Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

fainting

I heart attack 4 years ago. Last ejection fraction 30-35%. I have been as low as 29% in the past. I have left ventricle dysfunction and C.A.D.  About a week ago as I was returning from my daily walk I became very sick, I felt nausas and felt like I was going to pass out, I was sweating a lot around my head but did not seem to be cold and clammy. I had no chest,arm or any pain. I thought I might be having a heart attack. I was feeling good and this started in an instant. I was sick an lightheaded most of the day. I went to my Doctor he done blood work and I wore a moniter 24 hours, had ekg, checked for sugar and etc. Everything checked good or conisistent with passed test since the heart attack. I have passed out 3 times and have felt like I was close to passing out probably 4 other times in the past 12 years. Every time I've been checked really good. Every thing comes back O.K.
My G.P. said to talk with my cardio doc. How likely is it that this is related to my heart. Is there any test I should ask for that might find the reason for my passing out or near passing out. Thank you.
6 Responses
Avatar universal
Dear James,
I would treat this very seriously.  My first concern would be to exclude what is called 'ventricular tachycardia'.  The best test for this is an EP study.  If this is negative then other causes such as too much medications can be looked at.  I would make an appointment with your cardiologist to discuss the best next step.
Avatar universal
Hi, sorry to hear you're having health problems.  If everything checks out when tests are ran on you, it could be a very good chance you have Anxiety Disorder.  Anxiety can take an overwhelming toll on your body, without you realizing it.  It's a secret killer.  I have this disease and I take BUspar 5 mg 3 times a day and it works.  My symptoms were, sweating, fear of death, feeling tired and sick all the time and heart PVC.  I thought I was going to die all the time.  I then went to a psychiatrist and he prescribed me Buspar and to this day, I've been feeling a lot better.  I had test ran as well to see if it was serious, everything looked fine except my cholesteral.  It had to be mental.  It's worth taking a look into, you think?  God Bless, I hope you get better.  Just TAKE IT EASY.
Avatar universal
I second the recommendation for a Tilt table test. The test is 90% accurite in diagnosing fainting of an unknown cause.

Look up on an internet search....Neurocardiogenic syncope. Syncope is the term for fainting and Presyncope is the term, for feeling like you are going to faint. There are other dysautonomic conditions also. Most are not life threatening.

This is my non-medical guess. Just a guess. The reason I am telling you my thoughts is, that most doctors are not familiar with these conditions. An EP cardio doctor would be your best bet for helping you get answers.

best wishes to you,
M
Avatar universal
You can research syncope right here using the "search our site" option. Use "syncope" as opposed to "neurocardiogenic syncope" as there are other terms used for this condition.
Avatar universal
James,

My concern is your ejection fraction is less than 40%.  This represents a moderately damaged ventricle and increases probability of having significant electrical instability.

Wearing Holter Monitor is useless if during the 24-hour monitoring you don't have a syncope (fainting) episode.

The more accurate way to see if you have dangerous electrical instability is to perform an electrophysiologic test.  In this EP test, heart catheterization is done to check the electrical system of the heart (instead of the heart anatomy to see blockage).  The main purpose is to see if one has ventricular tachycardia or ventricular fibrillation which can cause sudden death if cardiopulmonary resuscitation measures are not initiated within a few minutes of the onset.  If one has VT or VF, he should receive an implantable cardioverter defibrillator just like American Vice President **** Cheney recently had.  Having this ICD will reduce the risk of sudden death to nearly zero.

Taking antiarrhythmic drugs can sometimes cause ventricular tachycardia too, as they may sometimes prolong the QT interval, so ICD is the best choice.

I don't mean to scare you.  Many syncopes are benign but the most important is to rule out these dangerous ventricular arrhythmias as they are life threatening.

Best regards,
**** Fang

Avatar universal
Hello everyone,
               I would like to ask if anyone else out there has the same symptoms and suffers on a daily basis as my husband does?  His had quadruple bypass surgery in '93. His nightmare began in May of '99. He began having burning pains in his chest..Angina. I gave him 2 nitrostat pills 5 mins apart while rushing him to local ER. When we arrived at the ER they rushed my husband back into ER. The ER physician adminstered a 3rd nitrostat pill and did an EKG. Physician said Ekg was normal and enzyme blood test was normal. The ER doctor went to adminster a 4th nitrostat pill and I told the doctor that would be the 4th pill and I was told my husband was not to take over 3 pills. The ER doctor said my nitrostat pills werent fresh. I assured the Er doctor that the pills were fresh i had administered to my husband. The ER Physician then ordered the nurse to give my husband a 4th nitrostat pill and the nurse and doctor left the room.  My husband didnt have a heart monitor on him. My husbands eyes rolled back in his head, and he appeared to have a stroke. His right arm and right leg fell off the table. The muscles on right side of his face drooped, and drool ran from his mouth. I screamed for help for him. The nurse and doctor ran in room. The doctor immediately began listening to my husbands chest with stethoscope. My husbands breathing was very shallow panting. The doctor gave my husband a shot of something (I'm not sure what)and my husband regained conciousness. My husband then began sweating terribly. He looked like someone had dumped buckets of water on him. The nurse was drying him off with towels. My husband was then shipped by ambulance to a bigger hospital. Since that incident my husband has had severe dizziness and chronic headachs everyday. I have taken my husband to numerous doctors. My husband has spells where he falls alot. He feels like he is fainting. He has had numerous tests. He has been seen by 2 nurologists. He also suffers from major depression now. His Pyschiatrist told me has permanent brain damage from lack of oxygen to his brain. My question is has anyone out there had any experience or symptoms like my husband? I'm desperately trying to find help for my husband. All of the tests are negative. He has had tilted table top test and MRI and CT. He will soon have nuro-phsycological tests done to check damage the extent of brain damage he aquired. I'm no doctor but I believe my husbands brain damage happened in that ER. I believe that 4th nitro pill made my husband go into cardiogenic shock and caused the brain damage. If anyone could help me I would greatly appreciate any input. Thank you ...Marlee
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.